Alert archive / Colorado / Snow Squall Warnings in 2020
Snow Squall Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this snow squall warning at Feb 25, 2020, 12:13 PM MST for El Paso County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2020, 12:13 PM MST (19:13 UTC)
- Expired
- Feb 25, 2020, 1:00 PM MST
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- -131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WWUS55 KPUB 251915 SQWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED Snow Squall Warning National Weather Service Pueblo CO 1213 PM MST Tue Feb 25 2020 COC041-252000- /O.NEW.KPUB.SQ.W.0005.200225T1913Z-200225T2000Z/ El Paso CO- 1213 PM MST Tue Feb 25 2020 The National Weather Service in Pueblo has issued a * Snow Squall Warning for... North central El Paso County in east central Colorado... * Until 100 PM MST. * At 1213 PM MST, a dangerous snow squall was located near Black Forest, or 19 miles northeast of Colorado Springs, moving southwest at 10 mph. HAZARD...Poor visibility in heavy snow. SOURCE...Public. IMPACT...Dangerous life-threatening travel. highways 83 and I-25 will be impacted by this snow squall. Locations impacted include... Northeastern Colorado Springs, Monument, Air Force Academy, Palmer Lake, Black Forest and Gleneagle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Reduce your speed and turn on headlights! During snow squalls, the visibility may suddenly drop to near zero in whiteout conditions. && LAT...LON 3907 10444 3887 10474 3913 10494 3913 10447 TIME...MOT...LOC 1913Z 037DEG 8KT 3909 10467 $$ Hodanish
What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Feb 25, 10:24 AM MST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 25, 10:24 AM MST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1024 AM MST Tue Feb 25 2020 .UPDATE... Issued at 1005 AM MST Tue Feb 25 2020 Based on Tweets, web cams and obs, have issued a snow advisory for N El Paso county. I don't think we will see sustained heavy snow over the Palmer, but the combo of winds and light snow will cause difficult driving conditions. UPDATE Issued at 836 AM MST Tue Feb 25 2020 Updated gridds to increase POPs along CO/KS border. Also watching for the potential for the need of a high wind warning for parts of the plains. \/Hodanish && .SHORT TERM...(Today and tonight) Issued at 341 AM MST Tue Feb 25 2020 Currently, recent computer simulations, satellite imagery, radar returns and real-time data indicate that areas of light snow continuing over primarily the Central Mountains, with variable cloudiness elsewhere. In addition, early morning temperatures generally running near seasonal averages in combination with the strongest winds remaining north of the CWA as of 4 AM this morning. Regarding winds, expect a significant increase in the wind field from this morning into this afternoon(especially over eastern locations), with localized northerly component surface wind gusts challenging 50 mph at times possible. Winds are then expected to decrease over the majority of southern Colorado tonight. In addition to the gusty winds, a relatively strong upper disturbance impacting the region today will be capable of producing areas of snow(with some localized heavier snow banding in combination with the gusty winds possible at times, especially during the afternoon hours and favoring, but not limited to northern EL Paso county). If these localized snow bands develop, short fused products, such as snow squall warnings/etc. may be issued/required later today. Precipitation is the projected to decrease/end tonight. Another short-term meteorological concern will be the well below seasonal temperatures projected over the CWA during the next 24 hours in combination with the gusty winds, causing wind chill values to drop below 0F at times, especially by later tonight. Speaking of temperatures, maximum temperatures today are expected to only climb into the 30s over eastern locations(which is 20+F below climatological averages), with minimum temperatures expected to drop into the single digits over many I-25 corridor locations by later tonight. .LONG TERM...(Wednesday through Monday) Issued at 341 AM MST Tue Feb 25 2020 Still enough n-nw flow across the area on Wed to keep temps at or slightly below average, though maxes at many locations will warm 5-15f from Tue readings. Suppose higher peaks of the central mountains could see some flurries as moisture/energy brush by, though not expecting any accumulation. Upper ridge then builds Thu/Fri, bringing warmer temps as heights rise, while winds over the mountains gradually relax, especially by Friday. Weekend looks warm, as ridge shifts east and w-sw flow aloft gradually increases across the state, and some 60f readings will reappear on the plains both days as downslope flow strengthens. Wrn U.S. trough returns from Sun into early next week, though still some variance in model solutions regarding how far south main energy digs and how fragmented trough becomes as it lifts eastward. Stuck close to the blended model guidance at this point, with increasing snow chances along the Continental Divide late Sunday spreading gradually eastward Sunday night and Monday. Temps will begin a slow fall Mon/Tue as well, though operational models and most guidance suggest incoming air mass won't be particularly cold, with readings only falling back toward seasonal levels. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1021 AM MST Tue Feb 25 2020 KCOS... Winds and snow with IFR/MVFR conditions will continue through mid afternoon and then clear out with VFR returning by late afternoon. KPUB... Winds will continue until early evening then quickly decrease. VFR expected throughout the period. KALS... VFR next 24 hours with breezy conditions this afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 2 PM MST this afternoon for COZ084-085. Winter Weather Advisory until 5 PM MST this afternoon for COZ084. && UPDATE...HODANISH SHORT TERM...77 LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, Feb 25, 6:02 AM MST, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 602 AM MST Tue Feb 25 2020 COZ058>089-093>099-261315- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 602 AM MST Tue Feb 25 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Strong northerly winds gusting in excess of 50 mph at times are expected over many sections of the Interstate 25 corridor into the southeastern Colorado plains from later this morning into this afternoon. In addition, areas of snow and blowing snow are also anticipated over many eastern locations from later this morning into early this evening. Locations such as northern portions of EL Paso county as well as sections of Teller county have the greatest potential of experiencing higher snow totals with this storm system as 1 to 3 inches of snow will be possible over these locations into early this evening. Elsewhere over many southern Colorado locations, snow accumulations generally under 1 inch are expected from today into early this evening. Also, unseasonably cold temperatures in combination with the gusty winds will allow wind chill values to drop to below zero at times over several southern Colorado locations both this morning and then again tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A weather system will bring a chance of snow to the Continental Divide late Sunday, then a chance of rain and snow showers to most of the region on Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible from today into early this evening across most of southern Colorado. 77/10
In the hours before
Local storm report, Feb 25, 9:46 AM MST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
946 AM MST TUE FEB 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM NON-TSTM WND GST 1 SE PETERSON AFB 38.82N 104.68W
02/25/2020 M64 MPH EL PASO CO ASOS
ASOS STATION KCOS COLORADO SPRINGS AIRPORT.
&&
KAMLocal storm report, Feb 25, 9:47 AM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
947 AM MST TUE FEB 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM NON-TSTM WND GST 4 SW CAMPO 37.06N 102.63W
02/25/2020 M58 MPH BACA CO MESONET
MESONET STATION UCNC2 UTE CANYON.
&&
KAMLocal storm report, Feb 25, 10:30 AM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1030 AM MST TUE FEB 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 3 NW BLACK FOREST 39.05N 104.74W
02/25/2020 M1.2 INCH EL PASO CO PUBLIC
SNOWFALL SINCE MIDNIGHT.
&&
MWLocal storm report, Feb 25, 10:51 AM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1051 AM MST TUE FEB 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
02/25/2020 M60 MPH BACA CO ASOS
ASOS STATION KSPD 8 S SPRINGFIELD.
&&
KAMLocal storm report, Feb 25, 11:16 AM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1116 AM MST TUE FEB 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
02/25/2020 M62 MPH BACA CO ASOS
ASOS STATION KSPD 8 S SPRINGFIELD.
&&
KAMLocal storm report, Feb 25, 12:09 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MST TUE FEB 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM NON-TSTM WND GST 3 ESE HOEHNE 37.27N 104.33W
02/25/2020 M58 MPH LAS ANIMAS CO AWOS
AWOS STATION KTAD TRINIDAD AIRPORT.
&&
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:00 AM MST | High Wind Warning | PUB | El Paso | 5 hr |
| Feb 25, 9:59 AM MST | Winter Weather Advisory | PUB | El Paso | 7 hr |
Nearby
Snow Squall Warnings in Colorado, 2020Every snow squall warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.